When I get into bed my heart beat is fast and my heart is pounding, this keeps me up and I feel shaky. I was prescribed valium before because I had a panic attack while having an MRI conducted on my cervical spine. SO for the last two nights, I had one to calm me. Three nights ago I just couldn't sleep and had to urinate constantly even had bowel movements. Two nights ago I took valium and slept for 8 hours. Last night I took valium and slept for 4 hours, got up to urinate and had a hard time sleeping there afer because my heart beat was fast. I sat up and listened to music but nothing seems to calm me. I'm 24 years and asthmatic. I was wondering if this is a heart issue or anxiety.
It sounds to me like anxiety. I'm not a doctor but I do experience something similar. The doctors think I have PSVT and after my last episode I've been so worked up about having another that it has induced a sort of panic in me at night. I will trail off to sleep and wake suddently (either to go to the bathroom or because my dog bumps me), and the second I open my eyes I become completely disoriented and my heart goes nuts. Once I talk myself down and wash some water over my face I feel a bit better. This is how I look at it... if there was something really wrong with my heart, wouldn't it show up at random times throughout the day and not just between midnight and four am? I hope this can help you rest a bit easier until your next medical appt. Take care!
Anxiety, depression, and panic call all cause crazy body functional mishaps, including irregular, high rate and hard/heavy heart beats. This doesn't mean that a heart rhythm problem is driven by one or all three of these emotional states, so it is best to discuss with a doctor who will make some tests on the heart, at lest an electrocardiogram and a good long listen with the stethoscope. Many (most?) primary care doctors should be able to determine if you need further diagnostic work by a cardiologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.